(Closed) For those waiting… (the pill)

posted 8 years ago in Christian
Post # 3
Member
53 posts
Worker bee

you need to talk to your doctor, and make sure that you don’t get put on THAT pill. and I’ve never found the pill to make me (or anyone I know) to put on weight, that’s a bit of a old wifes tale i think.

 

Post # 4
Member
1854 posts
Buzzing bee
  • Wedding: December 2009

Most side effects come from the amount of hormones that are in the pill that you take… I’m on a very low hormone pill and have gained no weight, it actually helped with my PMS symptoms and it didn’t affect my sex drive either…

My doc told me that I would be good to go after the first week… However, there was spotting maybe in the first month, I can’t remember…

Best thing would be to talk to you doctor.

Post # 5
Member
553 posts
Busy bee
  • Wedding: July 2011

I put on some weight when I started on the pill – particularly in the boobage area but no more than 5 lbs or so. If you have a low horomone pill though it wouldprobably be better.

Post # 6
Member
1426 posts
Bumble bee
  • Wedding: December 1969

If you’ve had issues with depression on the pill (I have too, it’s not in your imagination so don’t let any Dr.s tell you that!) then I would say get on it asap in case you need to try out a couple different prescriptions until you find one that works for you.  Each different brand can have different effects that vary from person to person, and really the only way to find one that works for you is to try them out.

As to gaining weight- just be really careful about eating well and exercising and you should be fine.

Post # 7
Member
13099 posts
Honey Beekeeper
  • Wedding: July 2010

I’ll second greenleafmountain – you ought to start at least a few months prior to your wedding in case the first pill you are on has side effects you don’t like.  You need to leave yourself time to try out a couple of different pills if necessary so that by your wedding you’re happy with the one you’re taking.

Post # 8
Member
2142 posts
Buzzing bee
  • Wedding: July 2011

I started over a year before, but for medical reasons.

I’ve heard that 6 months ahead is recommended in case you need to switch and it allows you to adjust to the pill. I am on a low dose pill that has done wonders for my mood and the physical problems I was having. I didn’t gain weight but my chest was sore for the first month- it may be a smidge larger but for all I know that’s just me being insecure- and I’ve been drinking a lot more water (which is healthier anyway).

Post # 9
Member
502 posts
Busy bee
  • Wedding: July 2010

How long ago were you on the pill? Most modern pills are low-dose hormone and hardly anyone gets side effects (like depression or gain weight) anymore. If I’m not mistaken however, the pill does not protect you the first month you take it (because you may have already ovulated). So make sure you start taking it at least a month (a menstraul cycle) before having sex.

Post # 10
Member
873 posts
Busy bee
  • Wedding: August 2010

I started five months ahead with the ring, almost as soon as we got engaged.  I’ve been on it almost three months and am “still” spotting, so I’m in the camp that says start early.  I am NOT wanting to have that issue during the wedding/honeymoon.

 

Post # 11
Member
4123 posts
Honey bee
  • Wedding: October 2010

First and foremost – I’m always glad to see another “waiting” bee 😉

When it comes to the responsibility of our sexuality, especially as Christians, I personally feel we should make sure we are very informed… informed about our health, impacts with our faith in Christ, and the awesome responsibility of sex.

I would really rec. listening to a series of talks… which you can do for free online at the link below

http://www.giftfoundation.org/products_family.cfm

It’s 3 talks, by 3 people. The first is an OB/GYN about the medical aspects of BC. The second is a sermon essentially (and really fascinating too) about what Scripture and Christianity teaches us about BC, and the third is a witness about using Fertility Awareness Method.

FAM is actually used by a lot of bee’s here, both Christian and non-christian. It’s a biological and scientifically proven way of preventing… or achieving fertilization. It’s FREE, it teaches you a ton about your body, there are absolutely NO side effects, you can catch fertility and health issues more quickly, it’s better for the environment, and there’s no weight gain, loss of sex drive, or what have you.

I would really rec. getting the book “Taking Charge of your Fertility” before you decide to go on a hormonal BC.. Especially since you know you didn’t like it the last time. After that, you can use Fertilityfriend.com to chart and it’s free as well. Search the bee for “FAM” “Fertility Awareness Method” “Sympto-Thermal Method” “STM” and “NFP.” There’s a ton about it on here, and a lot who are TTC are loving it as well! But, I do rec. listening to those talks and talking about things with your Fiance… It sounds like it’s “scary” to not rely on a pill, but it does work, it is so much better for you, and is actually more freeing. I wish I knew this back in Junior High… 

Post # 12
Member
1025 posts
Bumble bee
  • Wedding: August 2010

I think that some you only have to take a week before. But I would recommend starting a few months before, especially if you haven’t taken it before. It sounds so easy to take one pill a day, but you will forget! Also, for me I know it can make me really nauseous at first, and that’s not something that you want to have on your wedding day. I think most health care providers start you out on a mid-hormone variety and then you can request a lower hormone one if you want, but they usually want you to try it out. So tell them about your history and I’d start with in the next few months. 

Post # 13
Member
514 posts
Busy bee
  • Wedding: April 2011

I once had a recurrence of depression when I started the pill.  I talked to my psychiatrist about it and she checked with a specialist in women’s mental health.  Apparently it’s idiosyncratic meaning that different pills can cause depression in different women.  I would definitely test out a new one to see if it is safe for your mental health with plenty of a time before you big day (it’ll be emotional enough!).

Post # 14
Member
514 posts
Busy bee
  • Wedding: April 2011

Oh, and I totally second greenleafmountain’s comment about not letting doctors tell you otherwise.  I got in an argument with my general practitioner who said it was nonsense.  Later, I scoured pubmed and found several studies which indicated that the pill can prompt a depressive episode.

Also, I’ve never had problems with weight gain with the pill, but I have heard of women gaining weight with Depo Provera, FYI.

Post # 16
Member
4123 posts
Honey bee
  • Wedding: October 2010

I hate to sound like a nag, but given your past experiences, there truly is no reason for you to go back on the pill. Please read “Taking Charge of your Fertility” and look into the Sympto-Thermal Method (STM) which is a FAM and completely free of side effects and costs. 

The topic ‘For those waiting… (the pill)’ is closed to new replies.

Find Amazing Vendors